Alert archive / California / High Wind Warnings in 2010

High Wind Warning 1, NWS San Francisco Bay Area, CA

January 17, 2010Monterey County, San Mateo County, Santa Cruz County, California

NWS San Francisco Bay Area, CA issued this high wind warning at Jan 17, 2010, 8:05 PM PST for Monterey County, San Mateo County, Santa Cruz County, California. It took effect at Jan 18, 2010, 7:00 AM PST. It was in force for 8 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 17, 2010, 8:05 PM PST (04:05 UTC)
In effect from
Jan 18, 2010, 7:00 AM PST
Expired
Jan 18, 2010, 2:50 PM PST
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA

The radar

The San Francisco radar (KMUX), 28 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 18, 10:00 AM PSTNON-TSTM WND GST 625 Nw Big Sur Raws, CAWIND GUST AT POINT SUR LIGHTSTATION
Jan 18, 10:00 AM PSTNON-TSTM WND GST 695 Nw Half Moon Bay, CAPILLAR POINT
Jan 18, 10:23 AM PSTTSTM WND GST 592 E San Bruno, CASAN FRANCISCO AIRPORT, WITH SQUALL LINE
Jan 18, 10:37 AM PSTNON-TSTM WND GST 46Ssw Monterey, CA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 4.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2010-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2010-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WWUS76 KMTR 180405
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
805 PM PST SUN JAN 17 2010

...STRONG SOUTHERLY WINDS WILL BUFFET THE SAN FRANCISCO AND
MONTEREY BAY AREAS ON MONDAY...

.A POWERFUL PACIFIC STORM WILL MOVE INTO CALIFORNIA ON MONDAY.
SOUTHERLY WINDS WILL BEGIN TO INCREASE AHEAD OF THE STORM LATE
SUNDAY NIGHT. WIND SPEEDS WILL THEN CONTINUE INCREASING THROUGH
MONDAY MORNING. WINDS WILL PEAK AROUND MIDDAY ON MONDAY AND THEN
BEGIN TO SUBSIDE AROUND MID AFTERNOON. STRONGEST WINDS ARE
EXPECTED NEAR THE COAST...PARTICULARLY COASTAL AREAS SOUTH OF SAN
FRANCISCO.

CAZ509-529-530-181400-
/O.UPG.KMTR.WI.Y.0001.100118T1500Z-100119T0200Z/
/O.NEW.KMTR.HW.W.0001.100118T1500Z-100119T0000Z/
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
805 PM PST SUN JAN 17 2010

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 4 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY.
THIS HIGH WIND WARNING COVERS COASTAL SECTIONS OF SAN MATEO...SANTA
CRUZ...AND MONTEREY COUNTIES.

* TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE LATE SUNDAY
  NIGHT INTO MONDAY MORNING. STRONGEST WINDS ARE EXPECTED FROM
  LATE MONDAY MORNING INTO EARLY MONDAY AFTERNOON.

* WINDS: SOUTHEAST WINDS OF 20 TO 40 MPH ARE EXPECTED WITH GUSTS
  AS HIGH AS 60 MPH.

* IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED
  TREES AND POWER LINES WILL RESULT IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ006-505-507-508-511>513-516>518-528-181400-
/O.EXT.KMTR.WI.Y.0001.100118T1500Z-100119T0000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
805 PM PST SUN JAN 17 2010

...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 4 PM PST MONDAY...

* TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE LATE SUNDAY
  NIGHT INTO MONDAY MORNING. STRONGEST WINDS ARE EXPECTED FROM
  LATE MONDAY MORNING INTO EARLY MONDAY AFTERNOON. 

* WINDS: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 TO 35 
  MPH WITH GUSTS AS HIGH AS 50 MPH. 

* IMPACTS: THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. THERE COULD ALSO BE BROKEN TREE 
  LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DYKEMA
2 follow-up statements
158 
WWUS76 KMTR 181252
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
452 AM PST MON JAN 18 2010

...STRONG SOUTHERLY WINDS FOR THE SAN FRANCISCO AND MONTEREY BAY
AREAS TODAY...

.A POWERFUL PACIFIC STORM WILL MOVE ONTO THE COAST TODAY. SOUTHERLY
WINDS WILL BEGIN TO INCREASE THIS MORNING. WINDS WILL PEAK AROUND
MIDDAY AND THEN BEGIN TO SUBSIDE BY LATE IN THE AFTERNOON. THE STRONGEST
WINDS ARE EXPECTED NEAR THE COAST...PARTICULARLY COASTAL AREAS SOUTH
OF SAN FRANCISCO.

CAZ509-529-530-190000-
/O.CON.KMTR.HW.W.0001.100118T1500Z-100119T0000Z/
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
452 AM PST MON JAN 18 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE THIS MORNING.
  THE STRONGEST WINDS ARE EXPECTED FROM THIS MORNING AND THROUGH
  THIS AFTERNOON.

* WINDS: SOUTHEAST WINDS OF 20 TO 40 MPH ARE EXPECTED WITH GUSTS 
  AS HIGH AS 60 MPH. 

* IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED
  TREES AND POWER LINES MAY RESULT IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ006-505-507-508-511>513-516>518-528-190000-
/O.CON.KMTR.WI.Y.0001.100118T1500Z-100119T0000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
452 AM PST MON JAN 18 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE THIS MORNING.
  THE STRONGEST WINDS ARE EXPECTED FROM THIS MORNING AND THROUGH
  THIS AFTERNOON.

* WINDS: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 TO 35 
  MPH WITH GUSTS AS HIGH AS 50 MPH. 

* IMPACTS: THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. THERE COULD ALSO BE BROKEN TREE 
  LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
726 
WWUS76 KMTR 182250
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
250 PM PST MON JAN 18 2010

...STRONG SOUTHERLY WINDS EXPECTED ONCE AGAIN FOR THE 
SAN FRANCISCO AND MONTEREY BAY AREAS ON TUESDAY...

.THE NEXT IN A SERIES OF POWERFUL PACIFIC STORM IS EXPECTED TO 
MOVE ONTO THE NORTHERN AND CENTRAL COAST TUESDAY. SOUTHERLY WINDS
WILL INCREASE AHEAD OF THE SYSTEM THEN PEAK AROUND MIDDAY. WINDS
WILL BEGIN TO SUBSIDE BY LATE IN THE AFTERNOON. THE STRONGEST
WINDS ARE EXPECTED NEAR THE COAST.

CAZ509-529-530-190700-
/O.CAN.KMTR.HW.W.0001.000000T0000Z-100119T0000Z/
/O.NEW.KMTR.WI.Y.0002.100119T1700Z-100120T0000Z/
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
250 PM PST MON JAN 18 2010

...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST TUESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST TUESDAY. THE
HIGH WIND WARNING FOR TODAY HAS BEEN CANCELLED. 

* TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TUESDAY
  MORNING. THE STRONGEST WINDS ARE EXPECTED IN THE MORNING AND
  EARLY AFTERNOON.

* WINDS: SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS 
  AS HIGH AS 50 MPH. 

* IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED
  TREES AND POWER LINES MAY RESULT IN POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ006-505-507-511-190700-
/O.CAN.KMTR.WI.Y.0001.000000T0000Z-100119T0000Z/
/O.NEW.KMTR.WI.Y.0002.100119T1700Z-100120T0000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
250 PM PST MON JAN 18 2010

...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST TUESDAY. THE
WIND ADVISORY FOR TODAY HAS BEEN CANCELLED. 

* TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TUESDAY
  MORNING. THE STRONGEST WINDS ARE EXPECTED IN THE MORNING AND
  EARLY AFTERNOON.

* WINDS: SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS 
  AS HIGH AS 50 MPH. 

* IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED
  TREES AND POWER LINES MAY RESULT IN POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ508-512-513-516>518-528-190000-
/O.CAN.KMTR.WI.Y.0001.000000T0000Z-100119T0000Z/
SAN FRANCISCO BAY SHORELINE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
250 PM PST MON JAN 18 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND ARE EXPECTED TO
CONTINUE TO DIMINISH THIS EVENING AND TONIGHT. HOWEVER OCCASIONAL
GUSTS ARE STILL POSSIBLE THEREFORE USE CAUTION WHEN DRIVING AS
ROADS REMAIN WET.

$$

CW

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind warning went out at Jan 17, 4:25 PM PST, 3 hours 40 minutes earlier.

Area forecast discussion, Jan 17, 4:25 PM PST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
425 PM PST SUN JAN 17 2010

.DISCUSSION...AS OF 2:33 PM PST SUNDAY...THE MAIN FOCUS CONTINUES
TO BE ON THE POTENTIAL FOR SIGNIFICANT RAIN AND WIND THIS WEEK.

THE FIRST IN A SERIES OF WET AND WINDY STORMS IS CURRENTLY MOVING ON
SHORE SPREADING MODERATE RAIN AND GUSTY WINDS ACROSS MUCH OF THE
CWA AT THIS TIME. LATEST RADAR IMAGERY SHOWS A BAND OF HEAVIER
PRECIPITATION APPROACHING THE MONTEREY PENINSULA AT THIS TIME. SO
FAR 12 HOUR RAINFALL TOTALS HAVE RANGED FROM A FEW HUNDREDTHS ACROSS
THE EAST BAY INLAND VALLEYS TO JUST OVER 1.5 INCHES IN THE SANTA
LUCIAS. AN ADDITIONAL INCH OR SO IS EXPECTED OVERNIGHT IN THE HIGHER
TERRAIN WITH UP TO AN ADDITIONAL QUARTER INCH AT THE LOWER
ELEVATIONS.

ON MONDAY A STRONGER SYSTEM IS SLATED TO AFFECT THE DISTRICT WITH
ADDITIONAL RAIN AND PRECIPITATION. THIS FRONT CAN BE SEEN ON
SATELLITE IMAGERY NEAR 39N/144W BARRELING TOWARDS THE WEST COAST.
LATEST QPF ESTIMATES THROUGH 12Z TUESDAY GIVE THE COASTAL MOUNTAINS
2-3 INCHES WITH AN INCH OR MORE ELSEWHERE. WINDS ARE ALSO FORECAST TO
INCREASE...ESPECIALLY ALONG THE COASTLINE AND OVER THE HIGHER TERRAIN
AFTER 15Z MONDAY. A WIND ADVISORY IS PLANNED FOR ALL COASTAL AREAS OF
OUR CWA AND ALL HIGHER ELEVATION AREAS...AND ALL INLAND VALLEY
LOCATIONS EXCEPT FOR THE NORTH AND EAST BAY VALLEYS.

ANOTHER STRONG SYSTEM MOVES TO THE COAST ON TUESDAY WITH INCREASING
WIND AND RAIN. AT THIS TIME WINDS WILL BE GUSTY...BUT NOT AS STRONG
AS MONDAYS SYSTEM. THE THIRD IN THE SERIES OF STORMS WILL ARRIVE ON
WEDNESDAY AS A DEEP LOW MOVES TO WEST OF THE OR/CA BORDER. THIS
SYSTEM HAS THE POTENTIAL FOR STRONG AND POSSIBILITY DAMAGING WINDS
ALONG WITH HEAVY RAIN...WITH THE POTENTIAL FOR HEAVY RAIN LASTING
THROUGH THURSDAY.

A MOIST ONSHORE FLOW WILL WILL CONTINUE THE PERIODS OF RAIN RIGHT
THROUGH FRIDAY. MODELS ARE HINTING AT THE POSSIBILITY OF A BREAK IN
THE RAIN ON SATURDAY...BEFORE ANOTHER STRONG SYSTEM MOVES TO THE
COAST ON SUNDAY.

WITH THE GROUND BECOMING SATURATED THERE IS THE STRONG POSSIBILITY OF
FLOODING THIS WEEK. STRONG WINDS COULD CAUSE DOWNED TREES AND POWER
LINES. ALL OF THIS IS CURRENTLY HIGHLIGHTED WITH A HYDROLOGIC OUTLOOK
(SFOESFMTR OR FGUS76 KMTR)...HAZARDOUS WEATHER OUTLOOK...WIND
ADVISORY (SFONPWMTR WWUS76 KMTR)...AND MARINE WEATHER STATEMENT
(SFOMWSMTR OR FZUS76 KMTR).

&&

.AVIATION...AS OF 4:25 PM SUNDAY...THE FIRST OF THE SERIES OF COLD
FRONTS THAT ARE EXPECTED TO MOVED ACROSS THE REGION THIS COMING
WEEK PASSED THROUGH THE AREA TODAY. RAIN SHOWERS AS WELL AS SOUTHERLY
WINDS ARE EXPECTED TO CONTINUE THIS EVENING AND TONIGHT AS WE
TRANSITION TO THE NEXT SYSTEM IN LINE. SOUTHERLY WINDS ARE EXPECTED
TO INCREASE AND BECOME GUSTY AROUND 12Z EARLY MONDAY MORNING
FOLLOWED BY INCREASING RAIN COVERAGE AND INTENSITY AS THE MORNING
PROGRESSES AND THE NEXT SYSTEM MOVES INTO THE CENTRAL COAST.

VICINITY OF KSFO...MODERATE SOUTHERLY WINDS WILL CONTINUE THROUGH
TONIGHT THEN INCREASE AND BECOME GUSTY AFTER 12Z EARLY MONDAY
MORNING. SUSTAINED WINDS IN THE 20 TO 30 KNOT RANGE WITH GUSTS OF
30 TO 40 KT EXPECTED BETWEEN 12Z MONDAY AND 02Z TUESDAY. AN AIRPORT
WEATHER WARNING FOR KSFO WILL LIKELY BE ISSUED FOR WINDS. OFF AND ON
RAIN SHOWERS WILL PERSIST THROUGH TONIGHT THEN TRANSITION TO RAIN BY
MONDAY AFTERNOON. MVFR CONDITIONS EXPECTED THROUGH THE FORECAST
PERIOD.

KSFO BRIDGE APPROACH...SIMILAR AS KSFO.

MRY BAY AREA TERMINALS...VFR CONDITIONS WILL TRANSITION TO MVFR
TONIGHT AS CIGS GRADUALLY LOWER THIS EVENING. ON AND OFF SHOWERS
EXPECTED THROUGH THIS EVENING WITH RAIN DEVELOPING EARLY MONDAY
MORNING AS THE NEXT SYSTEM MOVES IN. SOUTHERLY WINDS WILL PERSIST
THROUGH TONIGHT THEN INCREASE AND BECOME GUSTY AFTER 12Z EARLY MONDAY
MORNING.

&&

.MARINE...AS OF 2:50 PM SUNDAY..STRONG WINDS AND BUILDING SEAS WILL
BE THE STORY FOR THE UPCOMING WEEK. SOUTHERLY WINDS ARE FORECAST
TO INCREASE THROUGH THE DAY WITH GALE FORCE CONDITIONS LIKELY
TOMORROW. MODELS CONTINUE TO INDICATE LARGE SWELLS LATER IN THE
WEEK IN EXCESS OF 20 TO 25 FEET.  LARGE WAVES ARE ALSO EXPECTED AT
MANY LOCAL BEACHES WHICH COULD LEAD TO BEACH EROSION...RIP
CURRENTS...AND DANGEROUS CONDITIONS. PLEASE SEE SFOMWSMTR FOR MORE
INFORMATION.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...SAN FRANCISCO BAY
            .GALE...PT ARENA TO PIGEON POINT 10-60 NM AND PT
                    ARENA TO PT REYES 0-10 NM
            .SCA...PIGEON PT TO PT PIEDRAS BLANCAS 0-60 NM AND
                   PT REYES TO PIGEON PT 0-10 NM
            .WIND ADVISORY...MONDAY...FOR ALL AREAS EXCEPT FOR THE
                             NORTH AND EAST BAY VALLEYS.

PUBLIC FORECAST: SSA
AVIATION/MARINE: CW

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Jan 17, 6:54 PM PST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
654 PM PST SUN JAN 17 2010

CAZ006-505-509-529-530-181400-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
654 PM PST SUN JAN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN
FRANCISCO BAY AREA AND MONTEREY BAY AREA.

.DAY ONE...SUNDAY NIGHT

PERIODS OF RAIN WILL CONTINUE THROUGH SUNDAY NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY
RAIN...STRONG WINDS...AND LARGE OCEAN WAVES TO THE REGION FROM
MONDAY THROUGH THURSDAY. HEAVIEST RAIN AND STRONGEST WINDS ARE
EXPECTED MONDAY AND WEDNESDAY. A WIND ADVISORY IS IN EFFECT FOR
MONDAY WHEN WINDS WILL GUST AS HIGH AS 50 MPH. PERIODS OF HEAVY
RAIN THIS WEEK MANY RESULT IN LOCAL FLOODING. VERY LARGE OCEAN
SWELL ARE FORECAST TO IMPACT THE COAST THROUGH THURSDAY. A HIGH
SURF ADVISORY IS IN EFFECT BEGINNING AT NOON ON MONDAY.

*  WIND ADVISORY.....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *
*  HYDROLOGIC OUTLOOK....SEE SFOESFMTR FGUS76 KMTR FOR DETAILS  *
*  MARINE WEATHER STATEMENT..SEE SFOMWSMTR FZUS76 KMTR FOR DETAILS *
*  HIGH SURF ADVISORY....SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ507-508-511>513-516>518-528-181400-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
654 PM PST SUN JAN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SECTIONS OF THE SAN
FRANCISCO BAY AREA AND MONTEREY BAY AREA...EXCEPT THE NORTH AND
EAST BAY VALLEYS.

.DAY ONE...SUNDAY NIGHT

PERIODS OF RAIN WILL CONTINUE THROUGH SUNDAY NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY
RAIN AND STRONG WINDS TO THE REGION FROM MONDAY THROUGH THURSDAY.
HEAVIEST RAIN AND STRONGEST WINDS ARE EXPECTED MONDAY AND
WEDNESDAY. A WIND ADVISORY IS IN EFFECT FOR MONDAY WHEN WINDS WILL
GUST AS HIGH AS 50 MPH. PERIODS OF HEAVY RAIN THIS WEEK MANY
RESULT IN LOCAL FLOODING.

*  WIND ADVISORY.....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *
*  HYDROLOGIC OUTLOOK....SEE SFOESFMTR FGUS76 KMTR FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ506-510-181400-
NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS-
654 PM PST SUN JAN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY VALLEYS AND
THE EAST BAY VALLEYS.

.DAY ONE...SUNDAY NIGHT

PERIODS OF RAIN WILL CONTINUE THROUGH SUNDAY NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY
RAIN AND STRONG WINDS TO THE REGION FROM MONDAY THROUGH THURSDAY.
HEAVIEST RAIN AND STRONGEST WINDS ARE EXPECTED MONDAY AND
WEDNESDAY. PERIODS OF HEAVY RAIN THIS WEEK MANY RESULT IN LOCAL
FLOODING.

*  HYDROLOGIC OUTLOOK....SEE SFOESFMTR FGUS76 KMTR FOR DETAILS *

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

DYKEMA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 6:39 PM PSTHigh Surf AdvisoryMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma33 hr
Jan 18, 2:46 AM PSTHigh Surf WarningMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma3 days
Jan 18, 3:00 AM PSTGale WarningMTR32 hr
Jan 18, 9:40 AM PSTAreal Flood AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, Napa, City and County of San Francisco and 4 more3 hr
Jan 18, 9:54 AM PSTSpecial Marine WarningMTR21 min
Jan 18, 10:06 AM PSTSpecial Marine WarningMTR24 min
Jan 18, 10:24 AM PSTSpecial Marine WarningMTR30 min
Jan 18, 10:24 AM PSTSpecial Weather StatementMTRAlameda, Santa Clara, Santa Cruz51 min
Jan 18, 11:02 AM PSTSevere Thunderstorm WarningMTRSanta Clara, Santa Cruz43 min
Jan 18, 11:35 AM PSTSpecial Weather StatementMTR40 min
Jan 18, 2:31 PM PSTGale WarningMTR25 hr
Jan 18, 2:50 PM PSTWind AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, San Benito, City and County of San Francisco and 4 more22 hr

Nearby

High Wind Warnings in California, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.